Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Apr 26, 2012, 2:42 PM CDT for 7 counties in Wisconsin. It took effect at Apr 27, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 2:42 PM CDT (19:42 UTC)
- In effect from
- Apr 27, 2012, 1:00 AM CDT
- Expired
- Apr 27, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -193 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WWUS73 KGRB 261942 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CDT THU APR 26 2012 ...HARD FREEZE IS EXPECTED OVER CENTRAL WISCONSIN TONIGHT... .MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY DRY...COOL AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S OVER CENTRAL WISCONSIN TONIGHT. IF YOU HAVE SENSITIVE VEGETATION OUTSIDE...YOU SHOULD CONSIDER PROTECTING THEM IF POSSIBLE. WIZ020-030-031-035>037-045-270300- /O.NEW.KGRB.FZ.W.0011.120427T0600Z-120427T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 242 PM CDT THU APR 26 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S. * TEMPERATURES THIS COLD COULD DAMAGE EARLY FLOWERING FRUIT TREES AND OTHER SENSITIVE VEGETATION THAT HAS ALREADY LEAFED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AK
2 follow-up statements
081 WWUS73 KGRB 270234 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 PM CDT THU APR 26 2012 ...HARD FREEZE IS EXPECTED OVER CENTRAL WISCONSIN TONIGHT... .MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY DRY...COOL AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S OVER CENTRAL WISCONSIN TONIGHT. IF YOU HAVE SENSITIVE VEGETATION OUTSIDE...YOU SHOULD CONSIDER PROTECTING THEM IF POSSIBLE. WIZ020-030-031-035>037-045-271300- /O.CON.KGRB.FZ.W.0011.120427T0600Z-120427T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 934 PM CDT THU APR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S. * TEMPERATURES THIS COLD COULD DAMAGE EARLY FLOWERING FRUIT TREES AND OTHER SENSITIVE VEGETATION THAT HAS ALREADY LEAFED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
910 WWUS73 KGRB 271259 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 759 AM CDT FRI APR 27 2012 ...HARD FREEZE CONDITIONS COMING TO AN END... .TEMPERATURES FELL INTO THE MIDDLE TO UPPER 20S ACROSS CENTRAL WISCONSIN EARLY THIS MORNING. TEMPERATURES HAVE NOW STARTED TO RECOVER. WIZ020-030-031-035>037-045-271400- /O.EXP.KGRB.FZ.W.0011.000000T0000Z-120427T1300Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 759 AM CDT FRI APR 27 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... LOOK FOR TEMPERATURES TO WARM ABOVE FREEZING AFTER 8 AM THIS MORNING. $$ AK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 26, 2:33 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 26, 2:33 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 233 PM CDT THU APR 26 2012 .SHORT TERM...TNGT AND FRI. MAIN FCST CONCERNS CENTER AROUND TEMPS TNGT WITH PSBL FREEZE CONDITIONS FOR CNTRL WI AND DEPTH OF DRY AIR FOR FIRE WEATHER CONCERNS ON FRI. THE 19Z MSAS SFC ANALYSIS SHOWED A LARGE AREA OF CANADIAN HI PRES STRETCHED FROM NORTH OF LK WINNIPEG SEWD THRU THE MIDWEST. SKIES ACROSS NE WI CLEARED AROUND MIDDAY WITH THE PASSAGE OF A SHORTWAVE TROF AND ARRIVAL OF DRY AIR. DEW PTS NOW RESIDE IN THE 20S WITH RELATIVE HUMIDITIES HEADED DOWN IN THE UPR 20S AND 30S THIS AFTERNOON. THE SRN EDGE OF THIS CANADIAN HI PRES WL BE SITUATED OVER THE WRN GREAT LKS REGION TNGT. WINDS ARE EXPECTED TO QUICKLY DECOUPLE EARLY THIS EVENING AND BE LIGHT N-NW FOR THE REST OF THE NGT. SKIES SHOULD BE CLEAR THRU THE EVENING WITH ONLY SOME HI CLOUDS (THIN AT THAT) OVERSPREADING THE AREA DURING THE PRE-DAWN HOURS... PRIMARILY OVER CNTRL/E-CNTRL WI. AIR MASS ITSELF OVER WI IS COOL WITH 8H TEMPS AROUND -4C...THUS COUPLED WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...EXPECT TEMPS TO DROP INTO THE 20'S AWAY FROM THE BAY/LAKE. THIS BRINGS FROST/FREEZE BACK INTO THE EQUATION AND MAY NEED HEADLINES ACROSS CNTRL WI WHERE READINGS DIP BELOW 28 DEGS. STILL NOT DOING HEADLINES IN THE NORTH...HOWEVER HARD FREEZE IS ANTICIPATED THERE AS WELL. SRN EDGE OF THE HI PRES TO STILL BE SITUATED OVER THE GREAT LKS ON FRI...HOWEVER MORE CLOUDS WL BE STREAMING TOWARD NE WI AS AN UPR LOW ROTATES THRU THE NRN ROCKIES AND A SHORTWAVE TROF EXTENDS SEWD INTO THE PLAINS. MORE CLOUDS THAN NORTH SHOULD LEAD TO FAIRLY UNIFORM MAX TEMPS ACROSS THE FCST AREA WITH INLAND READINGS GENERALLY IN THE 50 TO 55 DEG RANGE. WINDS WL VEER MORE E-SE BY FRI AFTERNOON...THEREBY KEEPING LAKESHORE AREAS IN THE MID TO UPR 40S. .LONG TERM...FRIDAY NIGHT THRU NEXT THURSDAY. MAIN FORECAST CONCERNS ARE HOW FAR NORTH THE SYSTEM ON FRIDAY NIGHT AND SATURDAY WILL TRACK...AND TEMPS/PRECIP CHANCES FOR NEXT WEEK. MODELS CONTINUE TO DISAGREE ON THE DETAILS ON THE SYSTEM FOR FRIDAY NIGHT AND SATURDAY. CANADIAN (AND TO SOME EXTENT THE ECMWF) IS SLIGHTLY MORE AMPLIFIED THAN THE NAM/GFS WITH THE DEEP CYCLONE OVER MONTANA...WHICH IS LEADING TOWARDS A SLIGHTLY FARTHER NORTHWARD TRACK TO THE MID-LEVEL SHORTWAVE AND SURFACE LOW EJECTING OUT INTO THE PLAINS. HPC IS FAVORING A LESS AMPLIFIED SOLUTION...AND PLAN TO FOLLOW THIS THINKING...WHICH WILL KEEP SOME CHANCE POPS ACROSS THE FAR SOUTHERN CWA ON FRIDAY NIGHT...SPREADING SLIGHTLY NORTHWARD ON SATURDAY...WITH A SMALL BUFFER ZONE OF SLIGHTS TO THE NORTH. OTHER FACTOR THAT LEADS TO KEEPING MOST OF THE AREA DRY IS THE VERY DRY AIR ASSOCIATED WITH THE CANADIAN HIGH BEING USHERED IN ON N/E WINDS. THIS DRY AIR WILL BE DEEPEST ACROSS THE NORTH...SO FEEL CONFIDENT IN A DRY FORECAST THERE. CONFIDENCE IS LOWER ACROSS THE SOUTH...WHERE SLUG OF MOISTURE AND FORCING ACROSS SOUTHERN WI WILL BE VERY CLOSE TO THE SOUTHERN ROW OF COUNTIES. EXPECT A SHARP CUT-OFF OF THE PRECIP ON THE NORTH SIDE OF THIS SYSTEM. TROUBLE WILL BE FINE TUNING WHERE THAT WILL BE. IF PRECIP DOES MAKE IT INTO THE AREA...A MIX WITH SNOW IS POSSIBLE AS SOUNDINGS SHOW ENOUGH COLD AIR FOR SNOW. WITH INCREASING CLOUDS AND WINDS REMAINING 5-15 MPH...THINK THE THREAT FOR A HARD FREEZE IS LOW ACROSS CENTRAL AND EAST CENTRAL WI...HOWEVER ANOTHER HARD FREEZE IS LIKELY ACROSS NORTH CENTRAL WI AS SKIES REMAIN MOSTLY CLEAR. THE SURFACE HIGH NUDGES BACK OVER THE AREA SATURDAY NIGHT AND ON SUNDAY...AS UPPER RIDGING BUILDS ACROSS THE WESTERN GREAT LAKES...BRINGING DRY WEATHER TO THE AREA. ANOTHER CHILLY NIGHT IS EXPECTED WITH 20S NORTH AND LOW 30S SOUTH. NEARLY STATIONARY CYCLONE OVER MONTANA WILL FINALLY PUSH INTO THE NORTHERN PLAINS...AND INTO SOUTHERN CANADA EARLY NEXT WEEK. THIS WILL SIGNAL A PATTERN CHANGE TO MORE OF A ZONAL FLOW ACROSS THE NORTHERN US...AND BRING AN END TO THE RELATIVELY QUIET WEATHER. SEVERAL PIECES OF ENERGY WILL CROSS THE NORTHERN US...BRINGING CHANCES FOR SHOWERS AND STORMS. DIFFICULT TO TIME THE BEST CHANCES AS MODELS SHOW DIFFERENT IDEAS FOR THE START OF THE WEEK. WILL CARRY 20-40 POPS TO COVER FOR NOW. BETTER CHANCE FOR WIDESPREAD SHOWERS AND STORMS LOOKS TO BE IN THE WEDNESDAY NIGHT OR THURSDAY TIME FRAME WHEN THE MODELS SHOW A POTENT SHORTWAVE CROSSING THE NORTHERN PLAINS. WITH THE SW FLOW...LOOK FOR TEMPS TO CLIMB INTO THE 60S BY MID-WEEK...WITH SOME 70S POSSIBLE. && .AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS NE WI OVER THE NXT 24 HOURS AS THE SRN EDGE OF A LARGE AREA OF CANADIAN HI PRES SETTLES OVER THE REGION. GUSTY WINDS THIS AFTERNOON WL QUICKLY DIMINISH THIS EVENING...LEAVING A LIGHT N-NW WIND FOR THE OVRNGT HOURS. SOME HI CLOUDS MAY ARRIVE LATER TONIGHT ACROSS CNTRL/E-CNTRL WI WITH MORE HI CLOUDS ARRIVING ON FRI AS A SYSTEM MOVES ACROSS THE NRN ROCKIES. && .MARINE...SMALL CRAFT CONDITIONS TO THE BAY AND LAKE WL COME TO AN END BY EARLY THIS EVENING AS CANADIAN HI PRES BUILDS INTO THE REGION AND WINDS STEADILY DIMINISH. && .FIRE WEATHER...AN INFLUX OF DRY...CANADIAN AIR WL SETTLE OVER NE WI TNGT AND THEN CONTINUE THROUGH MONDAY. AFTERNOON RELATIVE HUMIDITIES COULD DROP INTO THE TEENS ACROSS NRN WI FRI AND SAT...WITH 20S TO LOWER 30S ELSEWHERE. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ020-030-031- 035>037-045. && KALLAS/BERSCH
Hazardous weather outlook, Apr 26, 5:39 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 539 AM CDT THU APR 26 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 539 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS THIS AFTERNOON COULD LEAD TO AN ELEVATED FIRE DANGER. FREEZING TEMPERATURES ARE EXPECTED TONIGHT OVER CENTRAL AND NORTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW RELATIVE HUMIDITY WILL BE POSSIBLE EACH AFTERNOON FROM FRIDAY THROUGH SUNDAY...WHICH COULD LEAD TO AN ELEVATED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-271045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 539 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.
Nearby
Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.